Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2004, 10:19 AM CDT for Camden County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 10:19 AM CDT (15:19 UTC)
- Expired
- Apr 30, 2004, 11:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WUUS53 KSGF 301519 SVRSGF MOC029-301615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 AM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN MISSOURI. * UNTIL 1115 AM CDT. * AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CAMDENTON...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CAMDENTON BY 1025 AM CDT. THE TOWNS OF LINN CREEK AND FREEDOM ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3792 9286 3789 9278 3801 9254 3812 9264 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:45 AM CDT, 8 hours 34 minutes earlier.
Area forecast discussion, Apr 30, 1:45 AM CDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 AM CDT FRI APR 30 2004 .DISCUSSION... MAIN FORECAST CONCERNS DEAL WITH ONGOING CONVECTION OVER OKLAHOMA AND HOW THIS WILL PLAY INTO TODAYS FORECAST. ALSO HOW THE OVERALL EVOLUTION OF THE FRONTAL BOUNDARY AND UPPER LOW OVER THE SOUTHWESTERN U.S. PROVIDES RAINFALL CHANCES AND POSSIBLE FLOODING. MODELS DID NOT INITIALIZE WELL ON THE COMPLEX IN OKLAHOMA...HOWEVER AT LEAST THE ETA AND SHORT TERM RUC DOES SHOW A MORE CONCENTRATED AREA OF RAINFALL MOVING NORTHEAST OUT OF EASTERN OKLAHOMA THIS MORNING. WILL MAINLY FOLLOW THE ETA IN THE SHORT TERM...BUT WILL LIKELY RE-ADJUST WITH RADAR TRENDS BEFORE 4 AM ZONE ISSUANCE. ALTHOUGH THE MODELS BLANKET AN AREA OF RAINFALL THROUGH SATURDAY AFTERNOON. THE BEST CHANCES WILL REMAIN AS THE UPPER WAVE OVER THE FOUR CORNERS AREA EJECTS OUT INTO THE SOUTHERN PLAINS LATER TONIGHT. WILL CONTINUE PERIODS OF SHOWERS AND THUNDERSTORMS TONIGHT...BUT MAY ADJUST TIMING. HOWEVER...WILL NOT GET TOO FANCY AS WEAK FORCING IN THE LOW LEVELS...ESPECIALLY ALONG THE FRONT WILL PROVIDE AT LEAST SCATTERED SHOWERS THROUGH TODAY...WITH THE BEST CHANCE LIKELY ALONG THE ARKANSAS BORDER DEPENDING UPON THE EVOLUTION OF THE COMPLEX IN OKLAHOMA. AS THE FRONT SAGS SOUTHWARD LATER TODAY AND OVERNIGHT...AND THE UPPER WAVE MOVES OUT ACROSS THE SOUTHERN PLAINS...THE LOW LEVEL JET WILL STRENGTHEN AND FOCUS A CONCENTRATED AREA OF HEAVY RAINFALL OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS. RAINFALL WILL HIGHLY DEPEND UPON WHERE THE LOW LEVEL JET SETS UP. GFS IS SHOWING THE GREATEST RAINFALL AMOUNTS FURTHER NORTHWARD THAN THE ETA...AND ALSO EARLIER. PRECIPITABLE WATER VALUES ARE HIGH AND RANGING FROM 1.2 TO 1.5 INCHES THROUGH THE PERIOD. AS WITH PREVIOUS DISCUSSIONS...AND WITH THE POSSIBILITY OF FLOODING INCREASING WITH TIME ALONG THE ARKANSAS BORDER...HAVE OPTED TO ISSUE A FLOOD WATCH ALONG AND SOUTH OF INTERSTATE 44 WHERE THE HIGHEST RAINFALL TOTALS AND THE GREATEST THREAT OF WIDESPREAD FLOODING EXISTS. WILL DECIDE ON FFA WITH MORNING CONFERENCE CALL FOR FORECAST OFFICES SURROUNDING THE SOUTHERN PART OF MY CWA. SEVERE WEATHER THREAT SEEMS MINIMAL...UNLESS MORE HEATING DEVELOPS THIS AFTERNOON. CAPES ARE LESS THAN 600 J/KG AND SHEAR (0-6KM) VALUES ARE LESS THEN 30 KTS. WILL HIGHLIGHT THE POTENTIAL OF SEVERE WEATHER THIS MORNING IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL LIKELY CONCENTRATE ON FLOODING. NOT MUCH CHANGE IN THE FORECAST AS PREVIOUSLY ADVERTISE WITH SKIES CLEARING LATE SATURDAY AFTERNOON WITH MUCH COOLER CONDITIONS SUNDAY AND MONDAY. THERE IS AN OUTSIDE CHANCE OF A FROST ON BOTH MORNINGS AS A HIGH PRESSURE RIDGE NEARS THE AREA. THIS WILL BE HIGHLY DEPENDED ON CLOUD COVER AND WIND SPEEDS TO OPTIMIZE STRONG RADIATIONAL COOLING FOR THIS TIME OF YEAR. THANKS TO ICT/TUL/LIT/PAH FOR THE MORNING CONFERENCE CALL ON THE PROPOSE FFA. JLT && .AVIATION... COLD FRONT NOW OVER EASTERN KS EXTENDING SOUTH INTO OK WILL SLOWLY INCH ITS WAY EASTWARD OVER THE NEXT 24 HOURS...MOVING INTO THE JLN/SGF AREA BY LATE AFTERNOON AND EARLY EVENING ON FRIDAY. UNTIL THAT TIME LOW LEVEL MOISTURE AND CLOUDS SHOULD GRADUALLY INCREASE. SOME CONVECTION TRYING TO BREAK OUT NEAR THE FRONT OVER EASTERN KS...BUT LOW LEVEL FORCING IS FAIRLY WEAK ATTM. WEAK SHORTWAVE RIDGE MOVING THROUGH THE AREA HAS KEPT CONVECTION NORTH OF THE SMALL COMPLEX OF STORMS OVER SOUTHERN OK AT A MINIMUM. AS THE NEXT SHORTWAVE APPROACHES...WOULD EXPECT AN INCREASE IN PRECIPITATION COVERAGE...MAINLY DURING THE DAY FRI. HAVE TRIED TO TIME THIS AS BEST I CAN. BELIEVE THERE WILL BE ANOTHER BREAK IN THE PRECIP EARLY IN THE EVENING BEFORE THE STRONGER UPPER LEVEL SHORTWAVE AND ASSOCIATED SFC WAVE MOVES TOWARD THE AREA OVERNIGHT FRI INTO SAT. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR THIS EVENING THROUGH SATURDAY AFTERNOON FOR AREAS SOUTH OF A LINE FROM JOPLIN TO SPRINGFIELD TO EMINENCE. .KS...FLOOD WATCH FOR CHEROKEE COUNTY FOR THIS EVENING THROUGH SATURDAY AFTERNOON. WFO SGF
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT FRI APR 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 500 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAINFALL WITH FLOODING POSSIBLE. SCATTERED THUNDERSTORMS WITH HAIL UP TO ONE HALF INCH AND WIND GUSTS OF 40 TO 50 MPH. AREAS AFFECTED AND TIMING: MINOR FLOODING POSSIBLE THROUGH 9 PM ACROSS ALL OF THE OZARKS AND SOUTHEAST KANSAS. MODERATE FLOODING POSSIBLE ALONG AND SOUTH OF INTERSTATE 44 FROM 9 PM TO 6 AM. SCATTERED THUNDERSTORMS TODAY...MORE WIDESPREAD THUNDERSTORMS OVERNIGHT ACROSS ALL OF THE OZARKS AND SOUTHEAST KANSAS. DISCUSSION: SEVERAL DISTURBANCES MOVING THROUGH THE AREA WILL PROVIDE SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. LIMITED INSTABILITY AND SHEAR PARAMETERS INDICATE THAT MOST OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. HOWEVER...STRONGER SHEAR DEVELOPING OVERNIGHT ALONG WITH A FRONTAL BOUNDARY MOVING THROUGH THE AREA...MAY ALLOW SOME OF THE THUNDERSTORMS TO PRODUCE SMALL HAIL AND BRIEF WIND GUSTS OF 40 TO 50 MPH. THE MAIN THREAT OVERNIGHT WILL BE HEAVY RAINFALL WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY MORNING WITH FLOODING STILL A POSSIBILITY. MUCH COLDER AIR WILL FILTER INTO THE OZARKS AND ALLOW FOR A CHANCE OF FROST MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR OVERNIGHT IF INSTABILITY INCREASES. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:38 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.